MAUDE Adverse Event Report: CARDINAL HEALTH 12CC SALINE SYRINGE (10CC); SALINE, VASCULAR ACCESS FLUSH

CARDINAL HEALTH 12CC SALINE SYRINGE (10CC); SALINE, VASCULAR ACCESS FLUSH
Model Number 8881570121
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer states that after purging air from the syringe, the plunger is noted to autonomously retract backwards drawing air back into the syringe.When used to prime iv tubing prior to starting a piv, the plunger is noted to retract far enough to draw air all the way back through the short iv extension tubing as well as into the syringe.The customer is using monoject 0.9% sodium chloride flush syringe (10ml).
 
Additional Manufacturer Narrative
There were no samples or photographs returned for evaluation therefore we are unable to confirm the reported issue for this complaint.Following previous similar complaints, a supplier corrective action request (scar) was sent to the supplier of the syringes.The rubber tip is designed with a larger outside diameter than the syringe barrel internal diameter.This design is intentional and prevents any leakage during use while providing a good seal to maintain sterility of the finished product.This design causes the rubber tip to put pressure on the barrel walls.When the syringe goes through the autoclave process, heat is created which likely causes the syringe barrel wall to form over the rubber tip creating this bulge above the 10ml mark where the rubber tip resides.Depending on the actual dimensions of the rubber tip, barrel internal diameter and autoclave processing, the extent of bulge may vary.The bulge is found to be inherent to our sterilization process and therefore, it is not considered a deficiency.The root cause of the phenomenon reported in the complaint is due to our process that are within the aql.Cardinal health is committed to ensuring customer satisfaction by providing products of only the highest quality.Therefore, your feedback is essential and greatly appreciated.This feedback helps us to identify areas of improvements in our ongoing quality assurance efforts.

Brand Name
12CC SALINE SYRINGE (10CC)
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
CARDINAL HEALTH
15 hampshire street
mansfield MA 02048
MDR Report Key11949931
Report Number1282497-2021-10241
Device Sequence Number4359370
Product Code NGT
UDI-Device Identifier10884521000261
UDI-Public10884521000261
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881570121
Device Catalogue Number8881570121
Device Lot Number20K2304
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date09/02/2021
Patient Sequence Number1